MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø66 MULTI-HOLE; HIP UNCEMENTED SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø66 MULTI-HOLE; HIP UNCEMENTED SHELL
Model Number 01.32.166MH
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 6 march 2020: lot 156005: (b)(4) items manufactured and released on 22-mar-2016.Expiration date: 2021-03-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar events reported.Clinical evaluation performed by medacta medical affairs director: few weeks after revision arthroplasty of the hip in a patient showing an undefined form of osteomalacia the cup violates the acetabular floor and gets loose.Given the difficulty of the case, whose situation is not fully described, we can only conclude that this cup could never find a satisfactory primary stability and therefore tilted.The cause of this failure is not to be sought in a defective device.
 
Event or Problem Description
Revision surgery performed 9 days after the primary due to cup mobilization.The surgeon revised the cup, head and insert.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø66 MULTI-HOLE
Common Device Name
HIP UNCEMENTED SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9872198
Report Number3005180920-2020-00178
Device Sequence Number524881
Product Code LPH
UDI-Device Identifier07630030811067
UDI-Public07630030811067
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model Number01.32.166MH
Device Catalogue Number01.32.166MH
Device Lot Number156005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR